Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 1, 2001, 3:09 PM EDT for Monroe County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 1, 2001, 4:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monroe County, OH
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
173 WUUS51 KPBZ 011909 SVRPBZ OHC111-012015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 309 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN OHIO * UNTIL 415 PM EDT * AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTHWEST OF WOODSFIELD...MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES WEST OF WOODSFIELD AT 315 PM... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:50 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 11:50 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1150 AM EDT SUN JUL 1 2001 WL UPDATE ZONES TO INCLUDE SVR TSTM WATCH...REST SAME. STRAGER .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH FROM NOON EDT SUNDAY UNTIL 600 PM EDT SUNDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH FROM NOON EDT SUNDAY UNTIL 600 PM EDT SUNDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020> 023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FROM NOON EDT SUNDAY UNTIL 600 PM EDT SUNDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Special weather statement, Jul 1, 10:20 AM EDT, 4 hours 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-011900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1020 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE THUNDERSTORMS... A STRONG COLD FRONT APPROACHING THE AREA FROM THE NORTHWEST WILL BRING A MODERATE RISK OF SEVERE THUNDERSTORMS TO THE AREA THIS AFTERNOON. THE GREATEST THREAT FROM THESE THUNDERSTORMS IS DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE BUT LESS LIKELY. THIS FRONT AND ASSOCIATED THUNDERSTORMS ARE EXPECTED TO START AFFECTING PORTIONS OF EAST CENTRAL OHIO AND WEST CENTRAL PENNSYLVANIA BEFORE NOON...THEN WILL CONTINUE TO PUSH TO THE SOUTHEAST AS THE AFTERNOON WEARS ON...REACHING THE SOUTHWEST CORNER OF PENNSYLVANIA AND NORTHERN WEST VIRGINIA MOUNTAINS BY THE LATE AFTERNOON HOURS. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS AFTERNOON...KEEP AN EYE TO THE SKY FOR APPROACHING SEVERE WEATHER. REMEMBER...LIGHTNING CAN STRIKE THE GROUND SEVERAL MILES AHEAD OF THE ACTUAL STORM...SO IF YOU SEE A STORM APPROACHING TAKE SHELTER IMMEDIATELY. SKYWARN ACTIVATIOvN IS LIKELY BY EARLY THIS AFTERNOON. STRAGER
Special weather statement, Jul 1, 11:36 AM EDT, 3 hours 33 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021-022-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1136 AM EDT SUN JUL 1 2001 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE FOREST GREENE INDIANA JEFFERSON LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WINDS..LARGE HAIL..AND FREQUENT LIGHTNING.
Local storm report, Jul 1, 12:07 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1207 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM HERMITAGE PA WIND DAMAGE
07/01/01 MERCER TREES DOWN REPORTED BY
SKYWARN SPOTTERS
1155 AM MERCER PA WIND DAMAGE
07/01/01 MERCER TREES AND POWER LINES DOWN
REPORTED BY SKYWARN
SPOTTERSLocal storm report, Jul 1, 1:24 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
124 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
Z
1210 PM TITUSVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8REPORTED
BY SKYWARN SPOTTERS
AMSLocal storm report, Jul 1, 2:49 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
249 PM EDT SUN JUL 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM NEW PHILADELPHIA OH WIND DAMAGE
07/01/01 TUSCARAWAS TREES DOWN ON RT
39REPORTED BY LAW
ENFORCEMENT
0150 PM MCCANDLESS TWP PA WIND DAMAGE
07/01/01 ALLEGHENY LARGE BRANCHES DOWN
REPORTED BY SKYWARN
SPOTTERS
0150 PM PORT WASHINGTON OH WIND DAMAGE
07/01/01 TUSCARAWAS TREES DOWNREPORTED BY LAW
ENFORCEMENT
0157 PM CORAOPOLIS PA 60 MPH TSTM WIND GUST
07/01/01 ALLEGHENY
0215 PM ROBINSON PA WIND DAMAGE
07/01/01 ALLEGHENY TREES DOWN AT ROBINSON
TOWN CENTER REPORTED BY
PUBLIC
0145 PM SHATLER PA 1.00 INCH HAIL
07/01/01 ALLEGHENY REPORTED BY SKYWARN
SPOTTERS
1210 PM PLEASANTVILLE PA WIND DAMAGE
07/01/01 VENANGO TREES DOWN ON RT 8
REPORTED BY SKYWARN
SPOTTERS
1145 PM GREENVILLE PA WIND DAMAGE
07/01/01 MERCER TREES DOWN REPORTED BY
SKYWARN SPOTTERS
0240 PM 2 N DERRY PA .75 INCH HAIL
07/01/01 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0240 PM MCDONALD PA WIND DAMAGE
07/01/01 WASHINGTON TREES DOWN REPORTED BY LAW
ENFORCEMENT
AMSThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:40 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 65 min |
| Jul 1, 1:35 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Tuscarawas | 55 min |
| Jul 1, 2:08 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 67 min |
| Jul 1, 2:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 67 min |
| Jul 1, 3:15 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum, Noble | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.